Alert archive / California / Wind Advisories in 2017

Wind Advisory 75, NWS Los Angeles, CA

December 9, 2017Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Dec 9, 2017, 3:10 AM PST for Los Angeles County, California. It took effect at Dec 9, 2017, 6:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2017, 3:10 AM PST (11:10 UTC)
In effect from
Dec 9, 2017, 6:00 AM PST
Expired
Dec 10, 2017, 3:00 PM PST
In force
33 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2017-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2017-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3956 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WWUS76 KLOX 091110
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
310 AM PST Sat Dec 9 2017

...MODERATE SANTA ANA WINDS TO AFFECT THE VENTURA COUNTY VALLEYS
AND COAST AS WELL AS THE SANTA CLARITA VALLEY THROUGH THIS
AFTERNOON...

.A low end wind advisory is in effect early this morning through
mid afternoon for the Ventura County valleys and coast as well as
the Santa Clarita Valley. Gusts to 35 mph are expected. There will
be gusts to 40 mph in the mountains, but that is not strong enough
to meet wind advisory thresholds. Santa Ana winds are expected to
strengthen some tonight through Sunday afternoon across the usual
wind prone areas of Los Angeles and Ventura Counties. More
advisories might needed, including the Ventura and Los Angeles County
mountains including the Santa Monica range.

CAZ040-044-045-088-092300-
/O.NEW.KLOX.WI.Y.0075.171209T1400Z-171209T2300Z/
Ventura County Coast-Ventura County Interior Valleys-
Ventura County Coastal Valleys-Santa Clarita Valley-
Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, and Valencia
310 AM PST Sat Dec 9 2017

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 AM this morning to 3 PM
PST this afternoon. 

* WINDS AND TIMING...Northeast winds 15 to 25 mph with gusts to 35
  mph will develop this morning. Strongest gusts will occur late
  morning through noon.  


* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/ASR
5 follow-up statements
561 
WWUS76 KLOX 091113
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
313 AM PST Sat Dec 9 2017

...MODERATE SANTA ANA WINDS TO AFFECT THE VENTURA COUNTY VALLEYS
AND COAST AS WELL AS THE SANTA CLARITA VALLEY THROUGH THIS
AFTERNOON...

.A low end wind advisory is in effect early this morning through
mid afternoon for the Ventura County valleys and coast as well as
the Santa Clarita Valley. Gusts to 35 mph are expected. There
will be gusts to 40 mph in the mountains, but that is not strong
enough to meet wind advisory thresholds. Santa Ana winds are
expected to strengthen some tonight through Sunday afternoon
across the usual wind prone areas of Los Angeles and Ventura
Counties. More advisories might be needed, including the Ventura 
and Los Angeles County mountains including the Santa Monica range.

CAZ040-044-045-088-092300-
/O.CON.KLOX.WI.Y.0075.171209T1400Z-171209T2300Z/
Ventura County Coast-Ventura County Interior Valleys-
Ventura County Coastal Valleys-Santa Clarita Valley-
Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, and Valencia
313 AM PST Sat Dec 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...Northeast winds 15 to 25 mph with gusts to 
  35 mph will develop this morning. Strongest gusts will occur 
  late morning through noon. 

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/ASR
117 
WWUS76 KLOX 092221
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
221 PM PST Sat Dec 9 2017

...GUSTY SANTA ANA WINDS RETURNING AND CONTINUING THROUGH 
SUNDAY...

.After a little bit of a late afternoon and early evening lull, 
Santa Ana winds are expected to strengthen some overnight through
Sunday afternoon across the usual wind prone areas of Los Angeles
and Ventura Counties. Advisories were already in effect for most 
of Ventura County and those have been extended into Sunday with 
gusts to between 40 and 50 mph expected. For the remainder of 
Ventura and the western portion of Los Angeles County advisories 
will go into effect this evening and run through Sunday. Winds are
expected to decrease Sunday afternoon and evening and no 
advisories are expected for Monday.

CAZ046-547-100800-
/O.NEW.KLOX.WI.Y.0076.171210T0600Z-171210T2300Z/
Santa Monica Mountains Recreational Area-
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
221 PM PST Sat Dec 9 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 10 PM this evening to 3 PM
PST Sunday. 

* WINDS...North to northeast 15 to 30 mph with gusts to 50 mph,
  strongest west and north valley and western Santa Monica
  mountains late tonight through early Sunday afternoon.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-100800-
/O.NEW.KLOX.WI.Y.0076.171210T0600Z-171210T2300Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
221 PM PST Sat Dec 9 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 10 PM this evening to 3 PM
PST Sunday. 

* WINDS...North to northeast 20 to 30 mph with gusts to 50 mph.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-100800-
/O.NEW.KLOX.WI.Y.0076.171210T0600Z-171210T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
221 PM PST Sat Dec 9 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 10 PM this evening to 3 PM
PST Sunday. 

* WINDS...North to northeast 15 to 25 mph with gusts to 35 mph,
  mainly from Malibu to the Hollywood Hills.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-044-045-088-100800-
/O.EXT.KLOX.WI.Y.0075.000000T0000Z-171210T2300Z/
Ventura County Coast-Ventura County Interior Valleys-
Ventura County Coastal Valleys-Santa Clarita Valley-
Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, and Valencia
221 PM PST Sat Dec 9 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY...

* WINDS AND TIMING...Northeast winds 20 to 30 mph with gusts to 
  45 mph. Strongest later tonight through early afternoon Sunday.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

MW
915 
WWUS76 KLOX 100350
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
750 PM PST Sat Dec 9 2017

...GUSTY SANTA ANA WINDS RETURNING AND CONTINUING THROUGH
SUNDAY...

.Santa Ana winds are expected to strengthen tonight through 
Sunday afternoon across the usual wind prone areas of Los Angeles 
and Ventura Counties. Winds are expected to decrease Sunday 
afternoon and evening and no advisories are expected for Monday.

CAZ547-101200-
/O.EXT.KLOX.WI.Y.0076.171210T0350Z-171210T2300Z/
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
750 PM PST Sat Dec 9 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY...

* WINDS...North to northeast 15 to 30 mph with gusts up to 45 mph
  will develop this evening and continue through Sunday afternoon.
  Winds will be strongest across the west and north valley.
 
* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-101200-
/O.EXT.KLOX.WI.Y.0076.171210T0350Z-171210T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
750 PM PST Sat Dec 9 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY...

* WINDS...North to northeast 15 to 25 mph with gusts to 35 mph,
  mainly from Malibu to the Hollywood Hills, will develop this
  evening and continue through Sunday afternoon.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-101200-
/O.EXT.KLOX.WI.Y.0076.171210T0350Z-171210T2300Z/
Santa Monica Mountains Recreational Area-
750 PM PST Sat Dec 9 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY...

* WINDS...North to northeast 20 to 30 mph with gusts to 50 mph
  will continue through Sunday afternoon. The strongest winds will
  occur across the western Santa Monica mountains late tonight 
  through early Sunday afternoon. 

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-101200-
/O.EXT.KLOX.WI.Y.0076.171210T0350Z-171210T2300Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
750 PM PST Sat Dec 9 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY...

* WINDS...North to northeast 20 to 30 mph with gusts to 50 mph
  will continue through Sunday afternoon.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-044-045-088-101200-
/O.CON.KLOX.WI.Y.0075.000000T0000Z-171210T2300Z/
Ventura County Coast-Ventura County Interior Valleys-
Ventura County Coastal Valleys-Santa Clarita Valley-
Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, and Valencia
750 PM PST Sat Dec 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WINDS AND TIMING...Northeast winds 15 to 30 mph with gusts to 45
  mph will develop this evening and continue through Sunday
  afternoon. The strongest winds will be later tonight through
  early afternoon Sunday.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
920 
WWUS76 KLOX 100825
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1225 AM PST Sun Dec 10 2017

...GUSTY SANTA ANA WINDS TODAY...

.Santa Ana winds are expected through this afternoon across the 
usual wind prone areas of Los Angeles and Ventura Counties. Winds 
are expected to decrease in the afternoon and evening and no 
advisories are expected for Monday.

CAZ040-044-045-088-102300-
/O.CON.KLOX.WI.Y.0075.000000T0000Z-171210T2300Z/
Ventura County Coast-Ventura County Interior Valleys-
Ventura County Coastal Valleys-Santa Clarita Valley-
Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, and Valencia
1225 AM PST Sun Dec 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...Northeast winds 15 to 30 mph with gusts to 45
  mph will continue through the afternoon. The strongest winds
  will be during the mid morning hours.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ547-102300-
/O.CON.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
1225 AM PST Sun Dec 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...North to northeast 15 to 30 mph with gusts up to 45 mph
  will continue through the afternoon. The winds will peak during
  the mid morning hours. Winds will be strongest across the west 
  and north valley.
 
* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-102300-
/O.CON.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
1225 AM PST Sun Dec 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...North to northeast 15 to 25 mph with gusts to 35 mph,
  mainly from Malibu to the Hollywood Hills, will will continue
  through the afternoon. The strongest winds will be during the
  mid morning hours.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-102300-
/O.CON.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/
Santa Monica Mountains Recreational Area-
1225 AM PST Sun Dec 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...North to northeast 20 to 30 mph with gusts to 50 mph
  will continue through the afternoon. The winds will peak during
  the mid morning hours. The strongest winds will occur across the
  western Santa Monica mountains.

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-102300-
/O.CON.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
1225 AM PST Sun Dec 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...North to northeast 20 to 30 mph with gusts to 50 mph
  will continue through the afternoon. 

* IMPACTS...Cross winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

ASR
537 
WWUS76 KLOX 102245
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
245 PM PST Sun Dec 10 2017

CAZ040-044-045-088-102345-
/O.EXP.KLOX.WI.Y.0075.000000T0000Z-171210T2300Z/
Ventura County Coast-Ventura County Interior Valleys-
Ventura County Coastal Valleys-Santa Clarita Valley-
Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, and Valencia
245 PM PST Sun Dec 10 2017

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

Offshore winds will continue over the area through much of the
coming week, but will remain below advisory level. 

$$

CAZ547-102345-
/O.EXP.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
245 PM PST Sun Dec 10 2017

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

Offshore winds will continue over the area through much of the
coming week, but will remain below advisory level. 

$$

CAZ041-102345-
/O.EXP.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
245 PM PST Sun Dec 10 2017

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

Offshore winds will continue over the area through much of the
coming week, but will remain below advisory level. 

$$

CAZ046-102345-
/O.EXP.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/
Santa Monica Mountains Recreational Area-
245 PM PST Sun Dec 10 2017

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

Offshore winds will continue over the area through much of the
coming week, but will remain below advisory level. 

$$

CAZ053-054-102345-
/O.EXP.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
245 PM PST Sun Dec 10 2017

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

Offshore winds will continue over the area through much of the
coming week, but will remain below advisory level. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:07 AM PST, 3 minutes earlier.

Area forecast discussion, Dec 9, 3:07 AM PST, 3 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
307 AM PST Sat Dec 9 2017

.SYNOPSIS...
An upper level ridge and surface high pressure continues to create
northeasterly offshore winds.  Expect near or below freezing
temperatures in wind-sheltered valleys with this cold air mass.

&&

.SHORT TERM...(TDY-MON)

A large upper 583 DM upper high covers California and Oregon.
Tomorrow a weak and dry upper low will undercut the high and will
set up a rex block. The rex block then gets a little muddled on
Monday as an upper low moves into British Columbia. At the sfc
-4.5 mb offshore flow from KDAG will increase by 2 MB Sunday
 morning and then decrease by 2 MB on Monday. The offshore push
 from the north will remain between 3 and 4 MB through the period.

There will be enough mid and high clouds drifting over the area to
make the skies partly cloudy today through Sunday. These clouds
should move out of the area Monday leaving mostly clear skies in
their wake.

There is no upper or thermal support for winds today but there is
enough of a gradient push to bring low end advisory gusts to the
Santa Clarita valley...Ventura Vlys and the VTA coast later this
morning through early afternoon. Tonight the east gradients
increase and upper low moving in from the south will add some
upper level support. This will result in Santa Ana wind advisory
gusts developing earlier and covering a larger area than today.

The increase in offshore winds will push much of the smoke away
from the area VTA county but unfortunately it will be pushed over
much of SBA county.

Max temps will remain about 10 to 15 degrees above normal through
the 3 day period. Most areas will see some warming on Sunday and
then some cooling on Monday. Sunday looks like it will be the
warmest day of the next 7...but not by much.

In wind-sheltered locations, a dry air mass and mostly clear
skies will allow for temperatures to radiatively cool very
efficiently. Temperatures will drop to near or below freezing
each night and morning across the interior valleys and wind-
sheltered locations along the Central Coast and the Santa Ynez and
Ojai Valleys.

.LONG TERM...(TUE-FRI)

Very stagnant weather pattern for next week with little in the
way of day to day changes and the only real concern being air
quality.

A ridge extending from large east pac high will cover the state
and will deflect any low pressure systems into Canada. Offshore
flow will prevail through the entire period with little day to day
variance in strength. The offshore flow will be enough to create
some non advisory wind gusts through the canyons each morning.
While the gradients will be offshore in the afternoon they will
likely not be strong enough to keep the smoke offshore and there
may well be air quality problems each afternoon and evening
especially for VTA county.

Max temps will be about 8 to 12 degrees above normal with little
day to day change. Min temps will be a few degrees blo normal esp
in the wind sheltered locations.

Skies should be mostly clear or at worst partly cloudy as the high
pressure should keep any clouds pushed to the north.

The GFS forecasts onshore flow next Saturday. If this is a correct
forecast it would mean that SoCal will have had continuous
offshore flow for 13 consecutive days. There have only been 17
streaks longer than 13 days since 1948. The record being a nearly
inconceivable 24 days in row back in Dec/Jan of 1951.

&&

.AVIATION...09/0615Z

At 0545Z at KLAX, there was no marine inversion. There is a sfc
based inversion with a top of 1200 feet and temperature of 23
degrees C.

Fairly low confidence in coastal TAFs as vis will vary from IFR
to MVFR to VFR depending on how much smoke filters in and out of
the area. Offshore flow should help improve Vis for sites KNTD and
northward. Otherwise good confidence in TAFs.

KLAX...Moderate confidence in TAF. There will periods of MVFR vis
in smoke. Any east winds should remain less than 6 knots.

KBUR...Good confidence in TAF. There is a 20 percent chc of
36008kt through the period.

&&

.MARINE...09/300 AM.

For the Inner Waters south of Point Conception, there is a 40
percent chance of Small Craft Advisory offshore winds and choppy
seas developing nearshore between Ventura and Santa Monica this
morning, increasing to 70 percent on Sunday. A Small Craft
Advisory will likely be issued for Sunday's winds over the next 24
hours.

Otherwise, winds and seas are expected to remain below Small Craft
Advisory levels through Wednesday.

There will also be areas of smoke over portions of the coastal
waters through tonight, with local visibilities possibly dropping
below one nautical mile at times.

&&

.FIRE WEATHER...08/900 PM.

The Red Flag Warning for Los Angeles and Ventura Counties remains
through Sunday 8 PM (unchanged).

An extended period of Santa Ana offshore winds will continue
through at least Sunday focused over much of Los Angeles and
Ventura Counties. These winds will generally be in the 25 to 45
mph range through Saturday, with more afternoon onshore flow
nearer to the coast. The winds should increase Saturday into
Sunday with gusts in the 40 to 55 mph range (but still much
weaker than Thursday). Meanwhile, minimum humidities of 5 to 10
percent will be common through at least the middle of next week,
with widespread poor overnight recoveries mostly staying under 30
percent. Warmer conditions are also expected with deeper mixing
heights and plume driven fire potential. As a result, critical Red
Flag conditions will persist over most of Los Angeles and Ventura
Counties through Sunday, with at least elevated fire concerns
through next week and a chance for locally critical at times
especially in the mountains. East winds over the Santa Barbara
Mountains and foothills should increase again over the
weekend...and may approach red flag warning conditions. All other
areas will remain in elevated fire weather conditions with locally
breezy offshore flow and prolonged dry conditions. No rain
possibilities over the next 10 days.

If fire ignition occurs, very rapid spread and extreme fire
behavior is likely. Those near current wildfires need to stay
aware of and follow official evacuation orders. Everyone needs to
exercise extreme caution when handling any potential fire ignition
sources...such as campfires, cigarettes, welding and brush
clearing equipment.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 PM PST this afternoon for
      zones 40-44-45-88. (See LAXNPWLOX).
     Red Flag Warning in effect until 8 PM PST Sunday for zones
      240-241-244>246-253-254-288-547-548. (See LAXRFWLOX).
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
Critical fire weather conditions and locally gusty offshore winds
could continue into early next week.

&&

PUBLIC...Rorke
AVIATION...Rorke
MARINE...Kaplan
FIRE...Hall/Kittell
SYNOPSIS...Hall/STu

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 2:01 PM PSTSmall Craft AdvisoryLOX28 hr
Dec 9, 2:21 PM PSTWind AdvisoryLOX25 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.